MAUDE Adverse Event Report: ARTHREX INC. IBALANCE PATELLA IMPLANT DOME, 34 X 9 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX INC. IBALANCE PATELLA IMPLANT DOME, 34 X 9 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-504-PSC9
Health Effect - Clinical Codes Pain (1994); Staphylococcus Aureus (2058)
Date of Event 07/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-504-psc9 and lot number 113601411 combination found no related information.
 
Event or Problem Description
On (b)(6) 2017 it was reported via the patient's attorney that a patient had undergone a revision tka procedure.It was reported that patient's first issues with the explanted device were instability, pain and motion which arose in (b)(6) 2015.At the time of initial report the following arthrex product was indicated: ar-503-ttte, lot 1206173.Neither the original surgery date or revision surgery date were provided during initial report.Patient date of birth is (b)(6).Additional information received on 10/02/2017: on (b)(6) 2014 patient underwent a bilateral tka procedure.Patient has experienced constant pain since original surgery.On (b)(6) 2016 exam and radiographs were performed.On (b)(6) 2016 surgeon performed a revision right tka due to pain and tibial loosening.During the revision procedure the surgeon explanted the ibalance tka tibial tray, ar-503-ttte, lot 1206173 (line 206787); ibalance patella implant dome, ar-504-psc9, lot 113601411 (line 209438); ibalance tka bearing, ar-513-be13, lot 113601345 (line 209440); and ibalance tka femoral implant, ar-516-4r, lot 108761406 (line 209441).To complete the procedure the surgeon used another manufacturer's product.Patient was a female.Additional information received on 10/9/17: medical records dated 12/4/2015 notes "that the patient fell off a ladder on (b)(6) 2015 and fractured her right ankle.Patient underwent surgery to repair her right ankle on (b)(6) 2015.Medical records 6/27/2016 note a positive (b)(6) test result".Medical records also noted patient had a bmi of approx.31 which is contraindicated for this device.

Brand Name
IBALANCE PATELLA IMPLANT DOME, 34 X 9 MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6983252
Report Number1220246-2017-00401
Device Sequence Number497269
Product Code JWH
UDI-Device Identifier00888867035560
UDI-Public00888867035560
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2019
Device Catalogue NumberAR-504-PSC9
Device Lot Number113601411
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2017
Initial Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR